MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036129300
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual examination of the returned device revealed that the coil proximal contact, the coil delivery wire, were kinked likely due to handling damages limiting the performance of the coil during the clinical procedure.The main coil was also found to be stretched, kinked, and detached due to a physical break at the detachment zone.The main coil suture was damaged due to a physical break at the distal tip ball.Based on the information available and analysis of the device, it is probable that the coil was damaged during advancement causing the as reported event.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description
Based on the investigation results, the main coil was found to be detached prematurely inside the patient.There was no clinical impact to the patient.

Brand Name
TARGET XL 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6505192
Report Number3008881809-2017-00115
Device Sequence Number10766541
Product Code HCG
UDI-Device Identifier04546540711618
UDI-Public(01)04546540711618(17)181130(10)18697673
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberM0036129300
Device Lot Number18697673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROVENTION DUO (MICROVENTION)